Sertraline awful side effects - Anxiety and Depre...

Anxiety and Depression Support

64,375 members63,156 posts

Sertraline awful side effects

Ragdoll15 profile image

I am on day ,2 of taking sertraline at the lowest dosage and my anxiety has gone sky high. Has anyone been through this with this medication. I've read that sometimes you have to wait weeks for any benefit but not sure I can at this level. Will it improve?

8 Replies

I really can’t tell you, because it’s different for different people. I know that’s not much help.

Use your best judgment about how soon to talk to your doctor about it. Try to give the meds a chance, but if you feel terrible, tell him or her.

Ragdoll15 profile image
Ragdoll15 in reply to Kat63

Thank you, it's hard to know what to do as I am so sensitive to meds.

I've tried sertraline in the past. Yes, in the very beginning I did experience anxiety. I was told by the doctor that sometimes the start of the medicine can make anxiety, depression a little worse. Before the drug begins to work.

Ragdoll15 profile image
Ragdoll15 in reply to UFC80

Thanks I must try to persevere though it's hard!

Yes the very first dose I took which was only 50 mgs I believe maybe 25 mgs well once it took its affect after 30-45 mins it was crazy 😝 it was as if I had drank 5 Red Bull’s, took 5 espresso shots, and did cocaine. Because of this my anxiety was triggered but I took my Xanax. It was like this for me the very first few days now it’s not at all. It actually helps a lot with anxiety as well as with my depression. Give it a chance and if you do have any anti anxiety meds I would suggest you take it if your anxiety gets really out of hand and if it persists then tell your doctor.

Good luck

Ragdoll15 profile image
Ragdoll15 in reply to Loki1018

Thank you so much you have given me some hope. I will try for a bit longer!

Yes hang in there if you can because the benefit definitely outweighs the side effects. I am now between 125-150mg of sertraline because I’m bipolar I’m either getting to depressed or maybe a little too high up there that’s when I shave off the extra 25mgs. I have to say though I’m doing a lot better and I’m glad i decided to give it a chance.

Thank you for encouragement I will try to persevere to give it a chance. I have been on so many which I couldn't take because of side effects so this is like a last chance for me. So pleased that you are feeling much better.

You may also like...